Alert archive / Minnesota / Winter Storm Watches in 2011
Winter Storm Watch 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Jan 29, 2011, 3:28 PM CST for 18 counties in Minnesota. It took effect at Jan 30, 2011, 6:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 29, 2011, 3:28 PM CST (21:28 UTC)
- In effect from
- Jan 30, 2011, 6:00 PM CST
- Expired
- Jan 30, 2011, 4:01 AM CST
- In force
- Issued by
- NWS Twin Cities, MN
Counties Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Steele County, MN, Swift County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN
The radar
The Minneapolis radar (KMPX), 97 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.5 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
194 WWUS43 KMPX 292128 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 328 PM CST SAT JAN 29 2011 ...LONG DURATION SNOWFALL EXPECTED SUNDAY EVENING THROUGH MONDAY NIGHT FROM WEST CENTRAL TO SOUTH CENTRAL MINNESOTA... .A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY EVENING UNTIL MONDAY NIGHT FOR AREAS IN WEST CENTRAL TO SOUTH CENTRAL MINNESOTA. BETWEEN 6 AND 8 INCHES OF SNOW COULD FALL IN LOCATIONS GENERALLY NEAR OR SOUTHWEST OF A LINE FROM MORRIS...TO WILLMAR...TO FARIBAULT OVER A 24 HOUR PERIOD. A WINTER SYSTEM WILL TAKE SHAPE IN THE NORTHERN PLAINS SUNDAY AFTERNOON AND SPREAD SNOW INTO WEST CENTRAL MINNESOTA SUNDAY EVENING. STEADY MODERATE TO HEAVY SNOW IS EXPECTED TO CONTINUE INTO MONDAY BEFORE TRANSITIONING TO LIGHT SNOW MONDAY NIGHT. IN ADDITION TO THE SNOW...THE WIND IS EXPECTED TO INCREASE OUT OF NORTHEAST ON MONDAY. GIVEN THE FLUFFY NATURE TO THE SNOW...BLOWING AND DRIFTING SNOW COULD CREATE SOME PROBLEMS MONDAY NIGHT AND TUESDAY. HOWEVER...THE WINDS WITH THIS SYSTEM ARE NOT EXPECTED TO BE AS STRONG AS SOME OF OUR PREVIOUS SYSTEMS THIS YEAR. THE SNOWFALL COULD IMPACT THE MONDAY MORNING COMMUTE AND THOSE TRAVELING SUNDAY NIGHT OR MONDAY SHOULD KEEP AN EYE ON THE FORECAST AS THIS SYSTEM EVOLVES. MNZ054>057-064-065-067-073>076-082>085-091>093-300530- /O.NEW.KMPX.WS.A.0001.110131T0000Z-110201T1200Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE- SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 328 PM CST SAT JAN 29 2011 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * TIMING...SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY NIGHT. * MAIN IMPACT...SNOWFALL TOTALS BETWEEN 6 AND 8 INCHES. * OTHER IMPACTS...SNOW COVERED AND SLIPPERY ROADS ALONG WITH REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ FRANKS
2 follow-up statements
345 WWUS43 KMPX 300516 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1116 PM CST SAT JAN 29 2011 ...LONG DURATION SNOWFALL EXPECTED SUNDAY EVENING THROUGH MONDAY NIGHT FROM WEST CENTRAL TO SOUTH CENTRAL MINNESOTA... .A WINTER STORM WATCH IS IN EFFECT FROM SUNDAY EVENING UNTIL MONDAY NIGHT FOR AREAS IN WEST CENTRAL TO SOUTH CENTRAL MINNESOTA. BETWEEN 6 AND 8 INCHES OF SNOW COULD FALL IN LOCATIONS GENERALLY NEAR OR SOUTHWEST OF A LINE FROM MORRIS...TO WILLMAR... TO FARIBAULT OVER A 24 HOUR PERIOD. A WINTER SYSTEM WILL TAKE SHAPE IN THE NORTHERN PLAINS SUNDAY AFTERNOON AND SPREAD SNOW INTO WEST CENTRAL MINNESOTA SUNDAY EVENING. LATEST INFORMATION THIS EVENING SUGGESTS LITTLE CHANGE IN THE AREA UNDER THE GREATEST RISK OF HEAVY SNOW. STEADY MODERATE TO HEAVY SNOW IS EXPECTED TO CONTINUE INTO MONDAY BEFORE TRANSITIONING TO LIGHT SNOW MONDAY NIGHT. IN ADDITION TO THE SNOW...THE WIND IS EXPECTED TO INCREASE OUT OF NORTHEAST ON MONDAY. GIVEN THE FLUFFY NATURE TO THE SNOW... BLOWING AND DRIFTING SNOW COULD CREATE SOME PROBLEMS MONDAY NIGHT AND TUESDAY. HOWEVER...THE WINDS WITH THIS SYSTEM ARE NOT EXPECTED TO BE AS STRONG AS SOME OF OUR PREVIOUS SYSTEMS THIS YEAR. THE SNOWFALL COULD IMPACT THE MONDAY MORNING COMMUTE AND THOSE TRAVELING SUNDAY NIGHT OR MONDAY SHOULD KEEP AN EYE ON THE FORECAST AS THIS SYSTEM EVOLVES. MNZ054>057-064-065-067-073>076-082>085-091>093-301330- /O.CON.KMPX.WS.A.0001.110131T0000Z-110201T1200Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE- SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1116 PM CST SAT JAN 29 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY NIGHT. * TIMING...SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY NIGHT. * MAIN IMPACT...SNOWFALL TOTALS BETWEEN 6 AND 8 INCHES. * OTHER IMPACTS...SNOW COVERED AND SLIPPERY ROADS ALONG WITH REDUCED VISIBILITY AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
611 WWUS43 KMPX 301001 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 401 AM CST SUN JAN 30 2011 ...LONG DURATION SNOWFALL EXPECTED SUNDAY EVENING THROUGH MONDAY NIGHT FROM WEST CENTRAL TO SOUTH CENTRAL MINNESOTA INTO WEST CENTRAL WISCONSIN... .A WINTER STORM WARNING IS NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY NIGHT FOR MUCH OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...GENERALLY SOUTH AND WEST OF AN APPLETON...TO WILLMAR...TO LITCHFIELD...TO OWATONNA LINE...AND SOUTH TOWARD THE IOWA BORDER....WHERE 24 HOUR SNOWFALL TOTALS OF 6 TO 8 INCHES ARE EXPECTED. ISOLATED HIGHER TOTALS APPROACHING 10 INCHES ALSO APPEAR POSSIBLE IN THE WARNING AREA. A WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY NIGHT FOR THE REMAINDER OF WEST CENTRAL MINNESOTA INTO EAST CENTRAL MINNESOTA...AS WELL AS WEST CENTRAL WISCONSIN...GENERALLY SURROUNDING THE INTERSTATE 94 CORRIDOR FROM ALEXANDRIA...TO THE TWIN CITIES...TO EAU CLAIRE. TWENTY FOUR HOUR SNOWFALL TOTALS OF 2 TO 5 INCHES ARE POSSIBLE...BEFORE THE SNOW TAPERS OFF ON MONDAY NIGHT. THE PERIOD OF HEAVIEST SNOWFALL IS EXPECTED TO OCCUR OVERNIGHT TONIGHT INTO MONDAY ACROSS THE REGION. LIGHTER SNOWFALLS WILL OCCUR LATER MONDAY AFTERNOON INTO MONDAY NIGHT. IN ADDITION TO THE SNOW...THE WIND IS EXPECTED TO INCREASE OUT OF NORTHEAST ON MONDAY. GIVEN THE FLUFFY NATURE OF THE SNOW... BLOWING AND DRIFTING SNOW COULD CREATE SOME PROBLEMS MONDAY NIGHT AND TUESDAY. THE SNOWFALL COULD IMPACT THE MONDAY MORNING COMMUTE AND THOSE TRAVELING SUNDAY NIGHT OR MONDAY SHOULD KEEP AN EYE ON THE FORECAST AS THIS SYSTEM EVOLVES. MNZ054>057-064-065-067-073>076-082>085-091>093-301800- /O.UPG.KMPX.WS.A.0001.110131T0000Z-110201T1200Z/ /O.NEW.KMPX.WS.W.0012.110131T0000Z-110201T1200Z/ LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-YELLOW MEDICINE-RENVILLE- SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN-BLUE EARTH-WASECA- STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...MADISON...BENSON...MONTEVIDEO... WILLMAR...GRANITE FALLS...OLIVIA...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 401 AM CST SUN JAN 30 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY NIGHT. THE PERIOD OF HEAVIER SNOWFALL WILL BE TONIGHT INTO MONDAY. * MAIN IMPACT...SNOWFALL TOTALS BETWEEN 6 AND 8 INCHES. ISOLATED HIGHER TOTALS APPROACHING 10 INCHES ALSO APPEAR POSSIBLE. * OTHER IMPACTS...SNOW COVERED AND SLIPPERY ROADS ALONG WITH REDUCED VISIBILITY DUE TO BLOWING AND DRIFTING SNOW AT TIMES. NORTH WINDS WILL INCREASE BY LATE MONDAY AFTERNOON AND WILL GUST TO IN EXCESS OF 30 MPH OVERNIGHT INTO TUESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ058-066-301800- /O.NEW.KMPX.WS.W.0012.110131T0000Z-110201T1200Z/ MEEKER-MCLEOD- INCLUDING THE CITIES OF...LITCHFIELD...HUTCHINSON 401 AM CST SUN JAN 30 2011 ...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. * TIMING...SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY NIGHT. THE PERIOD OF HEAVIER SNOWFALL WILL BE TONIGHT INTO MONDAY. * MAIN IMPACT...SNOWFALL TOTALS BETWEEN 6 AND 8 INCHES. ISOLATED HIGHER TOTALS APPROACHING 10 INCHES ALSO APPEAR POSSIBLE. * OTHER IMPACTS...SNOW COVERED AND SLIPPERY ROADS ALONG WITH OCCASIONALLY REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ MNZ041-047>051-059>063-068>070-077-078-301800- /O.NEW.KMPX.WW.Y.0032.110131T0000Z-110201T1200Z/ DOUGLAS-STEVENS-POPE-STEARNS-BENTON-SHERBURNE-WRIGHT-HENNEPIN- ANOKA-RAMSEY-WASHINGTON-CARVER-SCOTT-DAKOTA-RICE-GOODHUE- INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD... ST. CLOUD...FOLEY...ELK RIVER...MONTICELLO...MINNEAPOLIS... BLAINE...ST. PAUL...STILLWATER...CHASKA...SHAKOPEE...BURNSVILLE... FARIBAULT...RED WING 401 AM CST SUN JAN 30 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM CST TUESDAY. * TIMING...REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW.SNOW BEGINS SUNDAY EVENING AND LASTS THROUGH MONDAY NIGHT. THE HEAVIEST SNOWFALL WILL OCCUR LATE TONIGHT INTO MONDAY MORNING. * MAIN IMPACT...SNOWFALL TOTALS BETWEEN 3 AND 6 INCHES. * OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ WIZ023>026-028-301800- /O.NEW.KMPX.WW.Y.0032.110131T0600Z-110201T1200Z/ ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...HUDSON...NEW RICHMOND...RIVER FALLS... PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...EAU CLAIRE... ALTOONA 401 AM CST SUN JAN 30 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM CST TUESDAY. * TIMING...SNOW BEGINS MAINLY AFTER MIDNIGHT SUNDAY AND CONTINUES INTO MONDAY NIGHT. THE PERIOD OF GREATEST SNOWFALL WILL BE LATE TONIGHT INTO MONDAY. * MAIN IMPACT...SNOWFALL TOTALS BETWEEN 3 AND 5 INCHES. * OTHER IMPACTS...REDUCED VISIBILITIES DUE TO BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Jan 29, 12:26 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jan 29, 12:26 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1226 PM CST SAT JAN 29 2011 .UPDATED... UPDATED FOR 18Z AVIATION DISCUSSION BELOW. .DISCUSSION... WATER VAPOR IMAGERY SHOWING NEXT SHORT WAVE MOVING ACROSS SOUTH DAKOTA THIS MORNING. THIS WILL MOVE EAST AND GENERATE SOME LIGHT SNOW ACROSS SOUTHERN MINNESOTA LATE MORNING/AFTERNOON. SREF QPF PROBS HAVE BEEN INCREASING AND 06Z NAM WAS INDICATING NARROW BAND OF SNOW POSSIBLE ALONG AND SOUTH OF MN RIVER VALLEY. INVERTED SFC TROUGH OVER NORTHEAST MN WILL REMAIN NEARLY STATIONARY AND WEAKEN THIS MORNING AS SFC LOW OVER SOUTHERN LAKE MICHIGAN MOVES EAST. WILL MAINTAIN SOME SMALL CHANCE POPS INTO WC WI DURING THE DAY AS TROUGH REMAINS FOCUS FOR ANY REAL LIFT. TEMPERATURES WARM THIS MORNING...WITH ARCTIC AIR FILTERING IN ON BACKSIDE OF TROUGH ACROSS WESTERN MN. SFC WINDS HAVE INCREASED IN THIS CAA REGION AND WILL REMAIN GUSTY INTO THE MORNING. MAY HAVE SOME DRIFTING SNOW IN OPEN AREAS BUT SIG BLOWING SNOW NOT ANTICIPATED. MAY HAVE SOME TEMPERATURE RECOVERY INTO THE AFTERNOON ACROSS THE WEST. SOUTHERN SYSTEM EXITS BY EVENING WITH ARCTIC HIGH PRESSURE SAGGING SLOWLY INTO THE AREA. SHOULD MAINTAIN SOME CLOUD OVERNIGHT AND MAY LIMIT TEMPERATURES DROPPING OFF TOO MUCH. OTHERWISE FOCUS TURNS TO POSSIBLE LONG DURATION SNOW EVENT FOR SOUTHERN MINNESOTA SUNDAY NIGHT THROUGH TUESDAY. MODELS TRENDING TOWARD SPLIT FLOW PATTERN ALOFT AT LEAST INITIALLY. SIG WAVE APPROACHING CALIFORNIA COAST NOW WILL MOVE ASHORE AND MOVE EAST AS THE BRITISH COLUMBIA TROUGH DIGS SOUTHEAST OVER THE ROCKIES. FALLING HEIGHTS AND CONVERGENT LOW LEVEL FLOW DEVELOP ON THE RIGHT ENTRANCE REGION OF JET EXITING TO THE EAST WITH SOME COUPLING OF JET STREAM DEVELOPING LATER MONDAY ACROSS SOUTHERN MN. THIS DEVELOPS INVERTED SFC TROUGH OVER THE NATIONS MIDSECTION INTO SOUTHERN MN AND WILL BE FOCUS FOR SNOW. AS NORTHERN STREAM LOW OVER THE NORTHWEST MERGES WITH THE SOUTHERN STREAM AND EJECTS NORTHEAST TUESDAY...SHOULD PROMOTE CYCLOGENESIS OVER THE MID MISSISSIPPI RIVER VALLEY WITH THIS SYSTEM MOVING ALONG THE OHIO RIVER VALLEY. UNTIL THIS OCCURS... SOUTHERN CWA REMAINS IN FAVORABLE LIFT ZONE FOR SNOW. WENT CATEGORICAL POPS DEVELOPING SUNDAY NIGHT WITH LIKELY POPS MUCH OF THE AREA FOR MONDAY. THIS AREA WILL LIKELY SEE SOME SORT OF HEADLINE DURING THIS PERIOD. HAVE SNOW ACCUMULATION OF 3-6 INCHES ACROSS THE STREWN HALF OF THE AREA FROM SUNDAY NIGHT INTO MONDAY NIGHT. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEK. && .AVIATION.../18Z TAF ISSUANCE/ INVERTED SURFACE TROUGH WILL LINGER OVER EASTERN MINNESOTA AND WISCONSIN FOR THE REMAINDER OF THE DAY...SLOWLY DRIFTING EAST WITH TIME. THIS MEANS THE MVFR CEILINGS ARE HERE TO STAY FOR A WHILE IN WI AND EASTERN MN. THERE IS A NICE CLEARING PATCH SHOWING UP ON SATELLITE IN NORTHWEST AND WEST CENTRAL MN...IT CONTINUES DRIFTING TO THE SOUTH THIS AFTERNOON...BUT IT REMAINS TO BE SEEN HOW FAR EAST IT WILL PROGRESS. AIRPORTS SUCH AS KAXN AND POSSIBLY KSTC COULD SEE THE MVFR CEILINGS SCATTER OUT THIS AFTERNOON. MEANWHILE...NICE BAND OF SNOW GETTING IN THE SOUTHWEST PART OF MN. SHOULD MISS THE TAFS SITES...EXCEPT FOR POSSIBLY KRWF. SHOULD BE JUST A LITTLE LIGHT SNOW NORTH OF THIS BAND FOR A FEW HOUR WINDOW THIS AFTERNOON/EARLY EVENING. KMSP...SHOULD SEE CEILINGS ON THE LOWER END OF MVFR THROUGH THE AFTERNOON INTO THE EARLY EVENING. IMPROVEMENT APPEARS POSSIBLE FOR THE EVENING RUSH. BUT HARD PRESSED TO FIND ANYTHING THAT SUPPORTS A PROLONGED PERIOD OF VFR CEILINGS IN THE NEXT 24-30 HOURS. THE FLY IN THE OINTMENT IS A PRONOUNCED CLEARING AREA IN PORTIONS OF WEST CENTRAL MN...WILL HAVE TO MONITOR TO SEE HOW THIS HOLE EVOLVES WITH TIME. MODEL GUIDANCE CERTAINLY IS NOT PICKING UP ON THIS. SNOW WILL NOT BE A MAJOR FACTOR TODAY. ANY MEASURABLE SNOW SHOULD REMAIN WELL TO THE SOUTHWEST OF THE AIRPORT. WINDS WILL EVENTUALLY VEER TO BE MORE OUT OF THE NORTH BY SUNDAY MORNING...BUT SHOULD REMAIN RELATIVELY LIGHT THROUGHOUT THE TAF PERIOD. THE STRONGEST WINDS WILL BE THIS AFTERNOON AS WE STILL HAVE A LITTLE PRESSURE GRADIENT TO WORK WITH. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && DWE/CLF
Hazardous weather outlook, Jan 29, 2:37 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 237 PM CST SAT JAN 29 2011 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 302045- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 237 PM CST SAT JAN 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A LONG DURATION SNOW EVENT IS EXPECTED ACROSS SOUTHERN MINNESOTA AND LARGE PORTIONS OF CENTRAL MINNESOTA AND WISCONSIN. SNOW SHOULD BEGIN SUNDAY EVENING IN WESTERN MINNESOTA AND QUICKLY SPREAD EAST SUNDAY NIGHT. THE SNOW SHOULD CONTINUE THROUGHOUT THE DAY ON MONDAY BEFORE DIMINISHING ON TUESDAY. BY THE TIME THE SNOW ENDS ON TUESDAY...BETWEEN 5 AND 8 INCHES IS POSSIBLE NEAR AND SOUTHWEST OF A LINE FROM ROUGHLY MORRIS...TO WILLMAR...TO FARIBAULT. NORTH OF THIS LINE...THE SNOW TOTALS SHOULD NOT BE AS HIGH...BUT A FEW INCHES OF SNOW ARE STILL EXPECTED. THE MONDAY MORNING COMMUTE COULD BE IMPACTED BY FALLING SNOW. WINDS WILL BE OUT OF THE NORTHEAST WHEN THE SNOW IS FALLING...AND THE WIND SHOULD INCREASE IN SPEED ON MONDAY. ALTHOUGH THE WIND WILL BE BREEZY AT TIMES...MAJOR BLOWING AND DRIFTING PROBLEMS ARE NOT EXPECTED. CONTINUE TO MONITOR LATER OUTLOOKS FOR MORE INFORMATION ON THIS DEVELOPING WEATHER SYSTEM. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Winter Storm Watches in Minnesota, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.